Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 13, 2005, 2:42 AM CST for Allen Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 2:42 AM CST (08:42 UTC)
- Expired
- Jan 13, 2005, 3:45 AM CST
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
County Allen Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 2:25 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 130842
SVRLCH
LAC003-130945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN PARISH IN SOUTHWEST LOUISIANA
* UNTIL 345 AM CST
* AT 235 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ELIZABETH TO 7
MILES SOUTHWEST OF REEVES...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
KINDER BY 250 AM CST
OBERLIN AND MITTIE BY 300 AM CST
ELIZABETH BY 315 AM CST
OAKDALE BY 320 AM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3087 9296 3059 9297 3060 9313 3045 9312
3045 9280 3051 9277 3051 9264 3089 9261
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 9:30 PM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 12, 9:30 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 PM CST WED JAN 12 2005 .DISCUSSION...CURRENT GRIDS/FORECAST FOR TONIGHT LOOK GENERALLY ON TRACK WITH ISOLATED TO SCATTERED CONVECTION DEVELOPING ACROSS NORTHERN HALF OF FORECAST AREA AHEAD OF MAIN SQUALL LINE PROGRESSING THROUGH ERN TX. NO UPDATE NEEDED AT THIS TIME. && .PREV DISCUSSION... CURRENT SFC ANALYSIS SHOWS SEVERAL SFC LOWS OVER W TX/OK PANHANDLE ...WITH A TIGHT PRESSURE GRADIENT ACROSS MUCH OF E TX/LA/AR THIS AFTERNOON. WINDS ACROSS THE AREA HAVE REACHED THE 20 MPH MARK WITH HIGHER GUSTS. ALL ELEMENTS ARE FALLING IN PLACE FOR A SIGNIFICANT SQUALL LINE TO MOVE THRU THE AREA TONIGHT AND THU MORNING. WILL LIKELY SEE SCT TSRA FORM AHEAD OF THIS...WHICH IS WHERE A TORNADO THREAT WOULD EXIST. ETA IS SHOOTING HELICITIES IN THE 350-400 RANGE JUST AHEAD OF THE SQUALL LINE...WHICH COULD LEAD TO ISOLATED SUPERCELL DEVELOPMENT. MEANWHILE...CAPE WILL ONLY REACH 1000-1500 J/KG...MAINLY OVER SE TX/S LA...WHICH IS EXPECTED FOR THE MIDDLE OF THE NIGHT. THE MAIN SQUALL LINE WILL LIKELY ENTER TYLER COUNTY IN SE TX NEAR 1-2 AM...REACHING JAS & BPT BY 3-4 AM...LCH & AEX BY 5-6 AM...AND LFT BY 7-8 AM. THIS IS WHERE THE GREATEST STRAIGHT LINE WIND DAMAGE THREAT WILL OCCUR. ONCE THE SQUALL LINE AND COLD FRONT PASSES...INTERMITTENT SHRA/TSRA WILL FOLLOW FOR THE NEXT COUPLE OF HOURS...WITH MUCH COOLER AIR TO FILTER INTO THE AREA. IN FACT...TOMORROWS HIGHS WILL ONLY REACH THE LOWER TO MID 60S...WHICH IS A BIT LOWER THAN THIS MORNINGS LOWS BELIEVE IT OR NOT...THE LOWER TO MID 60S FOR HIGHS IS NORMAL FOR THIS TIME OF YEAR. WHAT FOLLOWS IS A RETURN TO WINTER...WITH NO PRECIPITATION EXPECTED UNTIL LATE NEXT WEEK. WILL HAVE A SUCCESSION OF ARCTIC HIGHS INFLUENCE OUR WEATHER INTO NEXT WEEK. AT THIS TIME...IT APPEARS THAT THE MAIN BRUNT OF THE ARCTIC AIR WILL STAY NORTH INSTEAD OF DIVING DUE SOUTH. THIS WILL RESULT IN NIGHT TIME LOWS RANGING IN THE 30S AREAWIDE WITH HIGHS IN THE 50S TO NEAR 60 EACH DAY. HOWEVER THIS EXTENDED OPINION HAS BEEN CHANGING FROM DAY TO DAY...SO KEEP CHECKING BACK FOR FURTHER UPDATES FOR EARLY NEXT WEEK. DML && .AVIATION... A LINE-OF-THUNDERSTORMS WILL MOVE EAST THROUGH SOUTHEAST TEXAS DURING THE OVERNIGHT HOURS, AND WILL EXIT LAFAYETTE AND VICINITY AROUND NOON ON THURSDAY. STORM CELLS, PROPAGATING SOUTH ALONG (OR PARALLEL TO) THE LINE-OF-THUNDERSTORMS, WILL LIKELY BE STRONG, AND POSSIBLY SEVERE. AT PRESENT, THE CURRENT THREAT IS DAMAGING DOWNDRAFT WINDS. && .MARINE... SCA UP FOR S WINDS 20 KNOTS AND SEAS 6-7 FEET TONIGHT...AND FOR POST FRONTAL NORTHERLY WINDS AS WELL. WINDS WILL STAY N-NE 15 TO NEAR 20 KNOTS THIS WEEKEND INTO EARLY NEXT WEEK AS THE SUCCESSION OF ARCTIC HIGHS INFLUENCE OUR WEATHER. && .PRELIMINARY POINT TEMPS/POPS... LCH 59 62 39 58 / 90 90 0 0 BPT 57 60 36 58 / 90 90 0 0 AEX 61 62 37 56 / 60 90 0 0 LFT 60 65 43 58 / 60 90 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SMALL CRAFT ADVISORY...SCA...GMZ450-455-470-475. TX...SMALL CRAFT ADVISORY...SCA...GMZ450-470. && 13
Hazardous weather outlook, Jan 12, 1:30 PM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 130 PM CST WED JAN 12 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 131200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 130 PM CST WED JAN 12 2005 .DAY ONE...TODAY AND TONIGHT... A COLD SHOULD MOVE SOUTHEAST TO CENTRAL LOUISIANA AND SABINE LAKE BY SUNRISE THURSDAY. A SQUALL LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT. STORMS IN THE LINE COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SEVERE WEATHER WILL BE POSSIBLE MAINLY OVER THE LOUISIANA PART OF THE FORECAST AREA AHEAD OF THE COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE INTO SOUTHEAST LOUISIANA THURSDAY MORNING. BEHIND THE FRONT...DRY HIGH PRESSURE WILL PRODUCE QUIET WEATHER LATER THURSDAY AND FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... IT MAY BECOME NECESSARY TO CALL UPON STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL TO SUPPORT SEVERE WEATHER OPERATIONS TONIGHT. 20
In the hours before
Special weather statement, Jan 12, 11:25 PM CST, 3 hours 17 minutes before
130530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA... INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH. REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE AREAS. LGE
Special weather statement, Jan 12, 11:25 PM CST, 3 hours 17 minutes before
LAZ027-028-131000- SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1125 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA... INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH. REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE AREAS. LGE
Special weather statement, Jan 12, 11:40 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1140 PM CST WED JAN 12 2005 LAZ027-028-131000- RAPIDES-VERNON- 1140 PM CST WED JAN 12 2005 SEVERE THUNDERSTORM WATCH #7 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA SEVERE THUNDERSTORM WATCH #7...WHICH INCLUDES NORTHERN LOUISIANA... INADVERTENTLY INCLUDED VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA. THESE PARISHES WERE NOT MEANT TO BE INCLUDED IN THE WATCH AND THIS PRODUCT IS BEING ISSUED TO REMOVE THEM FROM THE WATCH. REPEATING...VERNON AND RAPIDES PARISHES IN CENTRAL LOUISIANA ARE NOT IN A SEVERE THUNDERSTORM WATCH AT THIS TIME. HOWEVER IT SHOULD BE NOTED THAT A SLIGHT CHANCE FOR SEVERE WEATHER REMAINS FOR THE OVERNIGHT HOURS AND A WATCH MAY BE NEEDED LATER TONIGHT FOR THESE AREAS. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Jan 13, 2:16 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 59 min |
| Jan 13, 2:29 AM CST | Special Marine Warning | LCH | 61 min | |
| Jan 13, 3:12 AM CST | Severe Thunderstorm Warning | LCH | Jefferson Davis | 63 min |
| Jan 13, 3:33 AM CST | Special Marine Warning | LCH | 57 min | |
| Jan 13, 4:28 AM CST | Special Marine Warning | LCH | 62 min | |
| Jan 13, 5:29 AM CST | Special Marine Warning | LCH | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.